Alert archive / Mississippi / Tornado Warnings in 1999

Tornado Warning 12, NWS Mobile, AL

January 29, 1999Perry County, Mississippi

NWS Mobile, AL issued this tornado warning at Jan 29, 1999, 10:31 PM CST for Perry County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 1999, 10:31 PM CST (04:31 UTC)
Expired
Jan 29, 1999, 11:30 PM CST
In force
59 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Perry County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 6:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1999-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1999-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KMOB 300434 RRA
TORMOB
MSC111-300530-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1031 PM CST FRI JAN 29 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 1130 PM CST

* AT 1030 PM CST... AS INDICATED BY DOPPLER RADAR A TORNADO WAS
  LOCATED 12 MILES NORTHWEST OF NEW AUGUSTA OR 5 MILES SOUTHWEST OF
  RUNNELSTOWN... MOVING EAST AT 25 MPH.

* TORNADO WILL PASS NEAR-
  RUNNELSTOWN BY 1040 PM CST
  RHODES BY 1105 PM CST
  RICHTON BY 1105 PM CST

IF YOU ARE IN THE PATH OF A TORNADO...SEEK SAFETY IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...OR
CUSHIONS TO COVER YOUR BODY. STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Jan 29, 2:54 PM CST, 7 hours 37 minutes earlier.

Area forecast discussion, Jan 29, 2:54 PM CST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CST FRI JAN 29 1999

CUTOFF LOW WITH ATTENDANT VORT MAX PRESENTLY OVER CENTRAL RED RIVER
PORTION OF TX-OK STATE LINE. DEEP RETURN FLOW WITH 12Z SIL RAOB SHOWS
A STRONG 1000-500 MOISTURE FLUX COMPOUNDED INTO A VERY TROPICAL
SOUNDING IN THE LOWER HALF.

CURRENT MODEL OUTPUTS CONTINUE POINTING AT HIGH POPS OVER THE
WEEKEND. ETA/AVN SLIGHTLY DIFFER WITH AVN RUNNING A BIT SLOWER. ON
SAT...SFC FRONT APPROACHES FA FROM THE W...EXTENDING FROM ABOUT A
SHV...LCH LINE BY 18Z SAT. AS FRONT APPROACHES...DYNAMICS ASSOCIATED
WITH UPPER LOW HAVE MORE DISPLACED TO N. LOW MDL CAPES AND LIS SHOW
THIS MORE LIKE A HEAVY RAIN EVENT...WILL ISSUE SPS. 850 THETA E
RIDGING AND SLGT DIFLUENCE OF 850-300 THKNS SHOW UP IN MDL LATE IN
PD. COULD SEE A SLIGHT RISK OF SMALL HAIL WITH LOWERING MDL WBZ
INDCD. WILL INCREASE POPS THIS PERIOD...FROM SCATTERED/ WIDELY
SCATTERED (WEST-EAST) TONIGHT...TO MUCH HIGHER CHANCE (W-E) BY MIDDAY
SAT. MOST ACTIVE CONVECTIVE PRECIP BY NIGHTFALL SAT...CLRG JUST AFTER
MIDDAY SUN. GUIDANCE TEMPS IN CLOSE AGREEMENT AND LOOK REASONABLE.

OVER THE COASTAL WATERS...INCREASING SELY FLOW OVER COASTAL WATERS IN
ADVANCE OF DEVELOPING SYSTEM. BUOY DATA MARGINAL SCA RANGE NOW...
EXPECT SCA CONDITIONS TONIGHT AND/OR SAT. SELY WINDS WILL INCREASE TO
20 TO 25 KT AND GUSTY AND SEAS BUILDING TO AROUND 7 FT. CHOPPY TO
ROUGH ON PROTECTED WATERS WITH WIDELY SCATTERED SHOWERS AND TSTMS
TONIGHT BECOMING SCATTERED TO NUMEROUS ON SAT.

MOB 62/67/60/63 4875  PNS 63/68/61/64 3764
DTS 61/68/61/64 4764  GZH 60/66/58/63 4875 77

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:21 PM CSTFlash Flood WarningMOBWayne4 hr
Jan 29, 10:29 PM CSTSevere Thunderstorm WarningMOBWayne61 min
Jan 30, 12:02 AM CSTSevere Thunderstorm WarningMOBWayne28 min

Nearby

Tornado Warnings in Mississippi, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.